×

Derivatives of the Perron root of a positive reciprocal matrix: with application to the analytic hierarchy process. (English) Zbl 0619.15017

This paper presents a refinement of the classical results on the derivatives of the Perron root of an essentially nonnegative matrix to a special class of essentially nonnegative matrices, namely, positive reciprocal matrices. This class of matrices arises in Saaty’s analytic hierarchy process, a decision-analysis method which is based upon pairwise comparisons among a set of alternatives over various criteria. Formulas for the first and second partial derivatives of the Perron root of a positive reciprocal matrix are developed, and the use of these formulas in conjunction with Saaty’s method is illustrated.
Reviewer: S.L.Campbell

MSC:

15B48 Positive matrices and their generalizations; cones of matrices
15A18 Eigenvalues, singular values, and eigenvectors
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Ben-Israel, A.; Greville, I.N.E., Generalized inverses: theory and applications, (1973), Wiley New York
[2] ()
[3] Cohen, J.E., Derivatives of the spectral radius as a function of the non-negative matrix elements, (), 183-190 · Zbl 0374.15007
[4] Deutsch, E.; Neumann, M., Derivation of the Perron root at an essentially nonnegative matrix and the group inverse of an M-matrix, J. math. anal. appl., 102, 1-29, (1984) · Zbl 0545.15008
[5] Saaty, T.L., The analytic hierarchy process, (1980), McGraw-Hill New York · Zbl 1176.90315
[6] Stewart, G.W., Introduction to matrix computation, (1973), Academic New York · Zbl 0302.65021
[7] Vahrenkamp, R., Derivatives of the dominant root, Appl. math. comput., 2, 29-39, (1976) · Zbl 0398.65017
[8] Vargas, L.G., Reciprocal matrices with random coefficients, Math. modelling, 3, 69-81, (1982) · Zbl 0537.62100
[9] Vargas, L.G., Analysis of the sensitivity of reciprocal matrices, Appl. math. comput., 12, 301-320, (1983) · Zbl 0547.15006
[10] Wilkinson, J.H., The algebraic eigenvalue problem, (1965), Oxford U.P., London · Zbl 0258.65037
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.